MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During ivtm therapy, customer reported that balloons leakages were observed on the icy catheter (lot #unknown) and cool line catheter (lot #unknown).No known impact or consequence to patient information was available.
 
Additional Manufacturer Narrative
The reported complaint of the cool line catheter leak was confirmed.The investigation findings revealed a pinhole leak at middle of distal balloon during functional pressure leak test.The root cause of the reported event was due to a latent material defect.Visual examination of the returned cool line catheter was performed and found no physical damage to the catheter.Observed blood residue in the balloons and also in the distal, medial, proximal and in/out luered tubings.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance, except the medial and in/out luers ports were clogged with blood.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak was observed at the distal end of distal balloon, thus confirming customer complaint.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for cool line catheter with lot number 84469.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8375005
Report Number3010617000-2019-00134
Device Sequence Number1599275
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0654-01
Device Lot Number84469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1